Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On extending existence theory from scalar ordinary differential equations to infinite quasimonotone systems of functional equations


Author: J. Ángel Cid
Journal: Proc. Amer. Math. Soc. 133 (2005), 2661-2670
MSC (2000): Primary 34A12, 34K10
DOI: https://doi.org/10.1090/S0002-9939-05-07785-3
Published electronically: March 21, 2005
MathSciNet review: 2146212
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we use Tarski's fixed point theorem to extend in a systematic way the existence of extremal solutions from scalar initial value problems to boundary value problems for infinite quasimonotone functional systems of differential equations.


References [Enhancements On Off] (What's this?)

  • 1. D.C. Biles, Existence of solutions for discontinuous differential equations, Differential Integral Equations 8 (1995), 1525-1532. MR 1329854 (96d:34003)
  • 2. D.C. Biles $\&$ P.A. Binding, On Carathéodory's conditions for the initial value problem, Proc. Amer. Math. Soc. 125, 5 (1997), 1371-1376. MR 1403114 (97g:34008)
  • 3. D.C. Biles $\&$ E. Schechter, Solvability of a finite or infinite system of discontinuous quasimonotone differential equations, Proc. Amer. Math. Soc. 128, 5 (2000), 3349-3360. MR 1707137 (2001b:34015)
  • 4. C. Carathéodory, Vorlesungen über reelle Funktionen, Chelsea Publishing Company, New York (1968), Third Edition. Original edition: Leipzig (1918). MR 0225940 (37:1530)
  • 5. S. Carl $\&$ S. Heikkilä, ``Nonlinear Differential Equations in Ordered Spaces", Chapman $\&$ Hall/CRC, 2000. MR 1773963 (2001e:34112)
  • 6. J.A. Cid, E. Liz $\&$ R. L. Pouso, Corrigendum to ``Existence theory for first order discontinuous functional differential equations", by E. Liz and R. L. Pouso, Proc. Amer. Math. Soc. 132, 10 (2004), 3135-3136. MR 2063137 (2005c:34005)
  • 7. J.A. Cid $\&$ R.L. Pouso, On first order ordinary differential equations with non-negative right-hand sides, Nonlinear Anal., 52 (2003), 1961-1977. MR 1954592 (2003k:34008)
  • 8. J.A. Cid $\&$ R.L. Pouso, Ordinary differential equations and systems with time-dependent discontinuity sets, Proc. Roy. Soc. Edinburgh Sect. A 134, 4 (2004), 617-637. MR 2079796
  • 9. A. Chaljub-Simon $\&$ P. Volkmann, Un théorème d'existence et de comparaison pour des équations différentielles dans les espaces de fonctions bornées, C. R. Acad. Sci. Paris Sér. I Math., 311 (1990), no. 9, 515-517. MR 1078113 (91h:34099)
  • 10. G.S. Goodman, Subfunctions and the initial-value problem for differential equations satisfying Carathéodory's hypotheses, J. Differential Equations 7 (1970), 232-242. MR 0255880 (41:540)
  • 11. J. Guillerme, Intermediate value theorems and fixed point theorems for semi-continuous functions in product spaces, Proc. Amer. Math. Soc. 123, (1995), 2119-2122. MR 1246525 (95i:54053)
  • 12. J. K. Hale $\&$ S. M. Verduyn Lunel, Introduction to functional differential equations, Springer-Verlag, New York, 1993. MR 1243878 (94m:34169)
  • 13. E.R. Hassan $\&$ W. Rzymowski, Extremal solutions of a discontinuous scalar differential equation, Nonlinear Anal. 37 (1999), 997-1017. MR 1689280 (2000d:34015)
  • 14. S. Heikkilä $\&$ V. Lakshmikantham, Monotone iterative techniques for discontinuous nonlinear differential equations, Marcel Dekker, New York, 1994. MR 1280028 (95d:34002)
  • 15. G. Herzog, Quasimonotonicity, Nonlinear Anal. 47, (2001), 2213-2224. Proceedings of the Third World Congress of Nonlinear Analysts, Part 4 (Catania, 2000). MR 1971631 (2004c:47104)
  • 16. S. Hu, Fixed points for discontinuous quasi-monotone maps in $\mathbb{R} ^n$, Proc. Amer. Math. Soc. 104, (1988), 1111-1114. MR 0937846 (89k:47093)
  • 17. E. Kamke, Zur theorie der systeme gewöhnlicher differentialgleichungen II, Acta Math., 58 (1932), 57-85.
  • 18. R. López Pouso, On the Cauchy problem for first order discontinuous ordinary differential equations, J. Math. Anal. Appl. 264, 1 (2001), 230-252. MR 1868338 (2002i:34004)
  • 19. J. W. Lee $\&$ D. O'Regan, Existence results for differential delay equations, I, J. Differential Equations 102 (1993), 342-359. MR 1216733 (94c:34096)
  • 20. E. Liz $\&$ R. L. Pouso, Existence theory for first order discontinuous functional differential equations, Proc. Amer. Math. Soc. 130, 11 (2002), 3301-3311. MR 1913010 (2004d:34012)
  • 21. W. Mlak $\&$ C. Olech, Integration of infinite systems of differential inequalities, Ann. Polon. Math, 13 (1963), 105-112. MR 0147735 (26:5249)
  • 22. M. Müller, Über das fundamentaltheorem in der theorie der gewöhnlichen differentialgleichungen, Math. Z., 26 (1926), 619-645.
  • 23. G. Peano, Sull'integrabilità delle equazione differenziali di primo ordine, Atti. Acad. Torino 21 (1885/6), 667-685.
  • 24. O. Perron, Ein neuer existzbeweis für die integrale der differentialgleichung $y'=f(x,y)$ , Math. Ann. 76 (1914/5), 471-484.
  • 25. P. Pikuta $\&$ W. Rzymowski, A discontinuous functional differential equation, J. Math. Anal. Appl. 277 (2003), 122-129. MR 1954465 (2004a:34109)
  • 26. S. Schmidt, Fixed points for discontinuous quasi-monotone maps in sequence spaces, Proc. Amer. Math. Soc. 115 (1992), no. 2, 361-363. MR 1081098 (93c:47072)
  • 27. W. Rzymowski $\&$ D. Walachowski, One-dimensional differential equations under weak assumptions, J. Math. Anal. Appl., 198, (1996), 657-670. MR 1377818 (97c:34009)
  • 28. J. Szarski, Sur les systèmes majorants d'équations différentielles ordinaires, Ann. Soc. Polon. Math. 23 (1950), 206-223. MR MR0040507 (12:705b)
  • 29. A. Tarski, A lattice-theoretical fixed point theorem and its applications, Pacific J. Math. 5, (1955), 285-309. MR 0074376 (17:574d)
  • 30. R. Uhl, Smallest and greatest fixed points of quasimonotone increasing mappings, Math. Nachr., 248-249 (2003), 204-210. MR 1950728 (2003j:47079)
  • 31. W. Walter, Differential and integral inequalities, Springer-Verlag, New York, 1970. MR 0271508 (42:6391)
  • 32. T. Wazewski, Systèmes des équations et des inégalités différentielles ordinaires aux deuxiémes membres monotones et leurs applications, Ann. Soc. Polon. Math. 23 (1950), 112-166. MR 0040506 (12:705a)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 34A12, 34K10

Retrieve articles in all journals with MSC (2000): 34A12, 34K10


Additional Information

J. Ángel Cid
Affiliation: Departamento de Análise Matemática, Facultade de Matemáticas, Campus Sur, Universidade de Santiago de Compostela, 15782 Santiago de Compostela, Spain
Address at time of publication: Departamento de Matemáticas, Escuela Universitaria Politécnica de Linares, Universidad de Jaén, c/Alfonso X el Sabio, no. 28, 23700, Linares (Jaén), Spain
Email: angelcid@usc.es, angelcid@ujaen.es

DOI: https://doi.org/10.1090/S0002-9939-05-07785-3
Keywords: Functional differential equations, infinite systems, quasimonotone, Tarski's fixed point theorem, existence of extremal solutions
Received by editor(s): November 19, 2003
Received by editor(s) in revised form: April 22, 2004
Published electronically: March 21, 2005
Communicated by: Carmen C. Chicone
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society